2 doctors weighed in:
I've been on methadone for a year no more than 55mgs, how do I get off it without side effects?
2 doctors weighed in

Dr. Einar Ottestad
Pain Management
In brief: Slow taper
Slow taper. Comservatively, decrease by 1 mg per day.
Once you get withdrawal effects (restless, anxiety, goosebumps, tearing, runny nose, diarrhea) that are not controlled by other meds or behavior modifications slowmthe taper down. Maybe 1 mg every 3-7 days. Your md could add a Clonidine patch, zofran, (ondansetron) advil, Imodium to help with symptoms.

In brief: Slow taper
Slow taper. Comservatively, decrease by 1 mg per day.
Once you get withdrawal effects (restless, anxiety, goosebumps, tearing, runny nose, diarrhea) that are not controlled by other meds or behavior modifications slowmthe taper down. Maybe 1 mg every 3-7 days. Your md could add a Clonidine patch, zofran, (ondansetron) advil, Imodium to help with symptoms.
Dr. Einar Ottestad
Dr. Einar Ottestad
Thank
Dr. Pavel Conovalciuc
Family Medicine
In brief: Taper slowly
I assume you are not taking Methadone through a licensed Methadone clinic.
I recommend enrolling in a licensed Methadone program where you can be tapered off it gradually. Suboxene is another option. You may want to explore the option of so called detox center and then get involved in outpatient/inpatient treatment program and support group.

In brief: Taper slowly
I assume you are not taking Methadone through a licensed Methadone clinic.
I recommend enrolling in a licensed Methadone program where you can be tapered off it gradually. Suboxene is another option. You may want to explore the option of so called detox center and then get involved in outpatient/inpatient treatment program and support group.
Dr. Pavel Conovalciuc
Dr. Pavel Conovalciuc
Thank
Get help from a real doctor now
Dr. Vikram Patel
Board Certified,
33 years in practice
936K people helped
Continue
108,000 doctors available
Read more answers from doctors